Ask The Doctor > Questions & Answers > Cellultitis with other severe side effects: signs of sepsis?

Cellultitis with other severe side effects: signs of sepsis?

Patient: My husband has a painful spot on his ankle which quickly ulerated. It began to sprend to other parts of his foot. He was told he had cellulitis. He was given multiple antibiotics which has helped for the celullitis which he still has but now he has developed pectechia rash over both feet and legs and is moving upward on his body. He is also suffering from severe joint pain, fatigue, loss of appetite, fever and rapid heart rate. He has a nurse coming everyday to check his antibiotic pump that he is on which is clindamycin, he is also taking lyrica and perkocet but nothing seems to really be working and each day he isnt getting better but seems worse. The doctors take blood and say everything is fine and only his white blood count is up. We seem lost as what to do now!!! He is a 32 year old 6 feet tall weighing in at approx. 160 pounds. We need help and are hoping you may be able to guide us in the right direction!!!!!!! What should our next step be? What could he possibly have? This has been going on for two weeks now!!

 

 

Doctor: He may be suffering from sepsis which is disemminated infection which has entered the blood. It is extemely difficult fo r me to diagnose in a situation like this without seeing or examining the patient. But from what you have explained it seems that the infection is spreading and more over his white blood cell count is also high thus suggestion an infection. The best way to treat would be through iv antibiotics and keep him under strict observation. I do hope he gets better. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment